CSN Login
Members Online: 7

You are here

Panitumumab

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Does anyone have any experience with this drug?
I start it today in combination with Avastin, and was wondering if anyone has experienced side effects. Bud

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Bud,

It is so good to hear from you. You were so missed in Halifax. I remember that I saw an article a while back about its success in clinical trials. I pray that it will be successful for you, Bud! You owe me a dance in Nashville.

Love,

Kay

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hi Bud,

I just googled the chemo and here is what I found.

The most common side effect of treatment with panitumumab was an acne-like rash. Other, less common side effects were fatigue, nausea, and mild diarrhea.

This sounds almost like Erribux (sp?) that Rodney was on. What did your onc say? Good luck and nice to hear from you.

Lisa F.

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Yes, that's right, I was on Erbitux. I haven't had it since mid-April and I STILL have the rash (although nothing like it was several months ago) and I even had a recurrence after being told that having the rash means the drug is working. I have heard that Panitumumab is much better about the rash because Erbitux is made from mouse proteins and Panitumumab is made from human proteins. I don't know if that is the whole story, but it's what I overheard at an outpatient infusion clinic.

I'd be very interested to hear about your experiences.

Rodney

houseofclay
Posts: 63
Joined: Nov 2004

This drug works the same way as Erbitux and the most common side effect is a rash. The rash can be uncomfortable, for sure, but keeping your skin hydrated as well as your entire body does seem to help. If the rash gets severe, an antibiotic can help. Hopefully, you won't get a grade 3 or 4 rash.

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

I asked if it was an option for me and was told that it is a sister drug of erbitux, so wouldn't be helpful for me, since erbitux did nothing. Except give me a rash. Makes sense that the most common side effect would be the rash. Good luck with that!
Mary

StacyGleaso's picture
StacyGleaso
Posts: 1250
Joined: Mar 2003

Bud,

I know nothing about that drug. I did, however, use that word in scrabble, and BOY did that RACK up the points!!!!

Hope this gave you at least a litle smile!!!

Hugs,

Stacy

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Thanks for the comments guys..this drug is so new the nurses didn't know about it either. Onc seems tothink it will help prolong things, possibly enough for P-5. I'll definitely try it in scrabble..I'm a scrabbleaddict. bud

StacyGleaso's picture
StacyGleaso
Posts: 1250
Joined: Mar 2003

I, too, am a scrabble junkie! I'll bring my deluxe scrabble board to Nashville next Oct and we'll have a total blast, Bud!

Have a great weekend!

Stacy

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Sorry Bud, this is one drug I have not experienced, but as others have said it is supposed to be very similar to Erbitux.

Good luck with this regimen. Let us know how you are doing. Are you back in Utah??

Kerry

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

I never heard of the drug but wanted to say HELLO!

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Hi Sue: Love and hugs, Bud

sandyjg
Posts: 71
Joined: Jun 2006

Keep us posted on how you are doing with this drug. Our oncologist thinks it is fantastic. My husband hasn't gone on it yet as his liver spots are stable, not growing, not shrinking. We feel great knowing that we have panitumumab in our pocket for an emergency. My hubby has not done erbitux, we were just waiting on panitumumab to get approved. I know the rash is horrid with this drug. I will pray the drug works awesome for you, it worked great for those in our clinic who got the drug in a trial.

Subscribe to Comments for "Panitumumab"